Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lifelong confusion

Has tretinoin made your redness/broken veins worse?

After a couple years of vigorous although not high dose tretinoin (in the form of Veltin/Ziana) I'm starting to notice broken veins in strange places like my temples, as well as some new ones on cheeks and chin. For those of you who have broken capillaries and have used tretinoin, has this ever happened?

Share this post


Link to post
Share on other sites

Hi. I have had broken capillaries underneath the skin on my face for several years. It wasn't that noticeable (I was getting a facial once in my early 30's & the esthetician commented about mine but I had no idea what she meant, I'm 58 now.) About 4 or 5 years ago my dermatologist told me I had a mild case of rosacea & seborrhea. My face would sometimes turn bright red, no bumps, & my head was kind of itchy. It was my hairdresser who told me my scalp was kind of pink & irritated (seborrhea). I'm lucky, as I only have occasional symptoms of each. He gave me some info on both conditions, & I promptly did several days of research. I distinctly remember reading that broken capillaries were one of the symptoms of rosacea. I read it more than once, & each article went on to explain why, but I can't remember. I'm very fair complected so I'm more likely to notice them than someone whose complexion is darker. I'm sure I've had rosacea for several years, as I've always had what I thought was a "pink" undertone to my face (most women have either pink or yellow undertones, or so we've always been told that anyway), so I figured that was normal. Not necessarily normal, unfortunately. I went to my dermatologist to have skin tag removed, & it was an "Oh, by the way sometimes my face turns bright red for no reason..." That's when he said I had rosacea, that there wasn't a cure, he gave me a cream that is an anti-bacterial, & Retin-A .05%, & to use it when I had a flare up. A bonus of Retin A is that it helps with wrinkles, but the down side is that it dries your skin. It is supposed to help with the broken capillaries. I definitely use it sparingly. The last thing I need is dry skin. He further said a good thing to do when I had a flare up was to try to get a cup of ice chips & suck on those as it would lower my core body temperature, thus decreasing the redness. No cure for seborrhea either, you can only treat the symptoms. I've seen some women whose symptoms of rosacea were more severe & constant, so I count my blessings. Same with the seborrhea, when that flares up, it's mostly on my scalp. Some people have it all over their body. I don't complain about it too much. They both could be much worse. I just looked over my notes & I copied a link to one of the articles that talks about this very issue. I hope that's allowed on this site. I hope it helps. Here it is:

https://www.medicalnewstoday.com/articles/321387.php

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×